Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering with ITP and diabetes. Platelete count not increasing. Suggested to remove spleen. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
My father is suffering with ITP problem with a lower platelet count of 7000 at present, which fluctulate between 1K-12K. He has been admitted in the hospital from 14th July 2012. He has been given Mannitol inj from 15 XXXXXXX 2012 to 22nd XXXXXXX 2012 after that Solu Medrol Ig for 5 days followed by Anti Rh D 6gm doze, but no response is there. 12 bags of SDP has been given but platelets count again count down to the 5k -7K After that he has been given dexona 5mg daily for 5 days but the platelets counts remain the same. Currentl Treatmetn Levepil 500mg 1 BD, Azathroprine 50mg BD, Parit 20mg (OD), Forcan 150 mg (OD), Biovorin 15mg (TDS), Wysolone 20 MG (3 OD), Dapsone 100 mg (1 OD), Danazol 200 mg (1 TDS).

There is no active bleed even on the low platelet of 1K. No SDP has been advised by doctor after 22nd XXXXXXX i.e. after Anti Rh D. My fater is feeling very active and taking diet regulary and there is no digestive problem at all. But only the platelete count are not increasing.

He has the past history of medicine Desi medicine, Allopatic, Homeopathic medicine for Skin Allergy in head or body ie. exima or soraises from 1976 for which he was taking regular medicine.

Now DOcotrs are forcing us to remove the spleen for the final result. Today doctor has given us the new medicine REvolade 25mg for the experiment before the removal of spleen. Kindly advise me what to do.

He has also the problem of diabites
Posted Tue, 31 Jul 2012 in Blood Disorders
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for submitting your question.

Your question is a good one and I will work on providing you with some information and recommendations regarding what is going on with your father.

Regarding this ITP this can sometimes be very difficult to get under control. Patients will very often require multiple medications before the platelet count will eventually improve.

In your father's case the physicians have been giving him medications which are standard in the treatment of this type of illness.

I think it is reasonable to try the experimental medication to see if this works for your father. If the medication does not work within a couple of days it would be reasonable to remove the spleen.

Removing the spleen will sometimes lead to a dramatic improvement in the platelet count. The spleen is an active organ involved in the immune system and in the case of your father the spleen plays a role in the destruction of the platelets.

At this point I would not recommend any other changes based on the information you have given. I am hopeful that the Experment to medication will have some type of impact. If not we still have a good option with removing the spleen.

I thank you very much for submitting your question. I realize this is a very frustrating and worrisome illness that you're dealing with. It sounds like he's in good hands from what you have told me.

If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor